Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Chest congestion, cough, breathing difficulty, fever. On Zady, Deriphyllin, Ambrodil and Benadryl

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
I had cough since last 7-8 days.i took benadryl for 3 days. After that dry cough was still there,chest congestion and breathing difficulty was there. 3 days back i wnt to a doctor.He gave me a course of ZADY 250,deriphyllin 450,ambrodil S ,benadryl.But stll dry cough is there and i am feeling fever internally.temp is 98.5F.Also feeling slightly week.Breathing difficulty is still there and head is heavy.
Posted Fri, 29 Jun 2012 in Lung and Chest disorders
 
 
Answered by Dr. Ashwini Kolur 21 minutes later
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

A dry cough has many causes, the most common of which is an upper airway infection that follows a cold. A dry cough may also be the result of a disorder, such as an allergy, or an infectious disease, such as viral laryngitis.

A dry cough often occurs in conjunction with other symptoms, which vary depending on the underlying disease, disorder or condition. Other symptoms include fever, Shortness Of Breath, and Chest Pain. so difficulty in breathing or heavy breathing will be present.

Mostly it will of viral in nature and will be self limiting requiring only symptomatic treatment.

I advice you to do steam inhalation ,do gargles with XXXXXXX warm water with salt added to it, protect yourself from direct contact with cold air, periodically takes sips of water while doing work as there are chances of dehydration.

Over the counter medication like pharyngeal demulcents will be helpful.

I advice you to wait for 2 to 3 days you will be fine. It requires few days for the drugs to act.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Follow-up: Chest congestion, cough, breathing difficulty, fever. On Zady, Deriphyllin, Ambrodil and Benadryl 30 minutes later
Many thanks for your response.
Should I continue with the medicines I have been taking.I have been taking them since 3 days.
Do i need to take any additional medicine for the feverish and weakness symptom .
Also when i swallow i feel the same effect in ears as is experienced in flights.
I live in ahmedabad where its too hot outside now. Can I rest in my room with AC on.Also please advise if any diet restrictions to be followed .Can i have cold water.
 
 
Answered by Dr. Ashwini Kolur 3 hours later
Hello XXXXXXX
Good to hear from you.

I advice you to finish course of antibiotic that has been prescribed and not to leave in the middle.

I don't think you need any additional medicines. You can rest with AC on.

It will be better if you avoid oily food for few days and also very cold water.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor